1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Erythromycin pains

Discussion in 'Health and wellbeing' started by giraffe, Aug 19, 2011.

  1. giraffe

    giraffe New commenter

    I'm taking erythromycin for a throat infection and it's doing its job. Unfortunately, it's also giving me stomach ache as a side effect. Feels like I've swallowed a hedgehog.
    Only a few days left to finish the course, but any ideas on how to make it easier? I have been taking it with food - especially yoghurt.
     
  2. I think this is common with antibiotics and I'm not sure you can do much about it. Make sure you take them with food if that's what the pharmacist's directions are. Hope you feel better soon.
     
  3. I had exactly the same. The pain from the tablets was worse than the symptoms of the illness so I went back to the doctor to change them. I've not much advice really, hope you feel better soon!
     
  4. inq

    inq

    That would be very silly, bear with it. I know the pain can be awful - they thought Eldest Inq had appendicitis when she was on them for a campylobacter infection.
     
  5. Same here. Couldn't bear the nausea or pains, so asked for a different antibiotic.
     
  6. This antibiotic is very well known for giving you a tummy ache, and they rarely prescribe it anymore as there are many newer generations of drugs out there! Not sure how to ease the pain ( I was 8 last time I had it) but I would ensure that you never get given it again!
     
  7. giraffe

    giraffe New commenter

    I didn't want to take penicillin, because that makes me really gloomy and miserable, and I've already been of very low mood recently.
    The erythromycin has been brilliant in getting rid of the tonsilitis, as I say.
    Have found starchy foods to be good at keeping the stomach pains under control. First couple of days was grim.
    I still get overwhelming hunger pangs though, and nip off for a snack to counteract them. The rest of my family is fasting this month, so I try not to eat in front of them if I can help it.
    I will finish the course, of course. Only a couple of days to go.
     

Share This Page